Jump to content
The End of my Addiction

Leaderboard


Popular Content

Showing content with the highest reputation on 12/29/2019 in all areas

  1. 1 point
    Hi @Discodez, The side effects from taking too much baclofen can range from nausea, dizziness, severe anxiety, somnolence, and vision disturbances to much more severe ones. If you read @terryk's baclofen story here, he presented a pretty harrowing account: "Post "switch," my indifference has been effortless. My titration, however, was *definitely* not. I had very, very severe side-effects and wound up restrained in the ER and hospitalized for 5 days when I tried to increase my dose too high, too soon, and started drinking *A LOT.* Increasing 20mg/week was too rapid for me and I settled closer to 10mg/week, and even then, day 2 after the increase was always a doozy, with intense hallucinations and shocks to my hands/fingers. All in all, it took 7 months of slow, steady titration for me to find indifference @280mg/day." I've been on these forums (and on baclofen) for almost 10 years. The problem with going up in dosage too fast, as you can see in Terry's account above, is that people often don't get hit with the full force of the side effects for a couple of days after an increase. So people who titrate up extremely fast can get hit with a tidal wave of horrible effects that can completely derail their experience. I can't emphasize enough that slow, steady titration will give you the best chance of success. I personally upped my dose by 20 mgs/week, although French doctors recommend something around 10 mgs every 4 days. I would always get hit with a wave of nausea and dizziness a couple of days afterwards. I can't tell you how long you should expect to be on it. Some people taper off after a couple of years. I've been on baclofen for many years and am afraid to taper down too much. I'm currently taking 100 mgs/day. I've never heard of baclofen being used to treat nerve pain. I know that a lot of people combine baclofen with Gabapentin, which is another GABA-B agonist and does help with nerve pain. Besides titrating up too fast, the other big issue that can derail people on baclofen is that they try to continue drinking "moderately" and end up "drinking through their switch." If you are able to abstain, your titration up will be much, much easier. Baclofen pairs very well with antabuse. Here is an older (but still relevant) collection of success stories from our sister forum. There is a lot of great wisdom in those posts.
×
×
  • Create New...